Alert archive / Illinois / Frost Advisories in 2013

Frost Advisory 4, NWS Lincoln, IL

October 13, 20138 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 13, 2013, 8:15 PM CDT for 8 counties in Illinois. It took effect at Oct 14, 2013, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2013, 8:15 PM CDT (01:15 UTC)
In effect from
Oct 14, 2013, 3:00 AM CDT
Expired
Oct 14, 2013, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2634 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WWUS73 KILX 140115
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT SUN OCT 13 2013

...FIRST FROST OF THE SEASON LATE TONIGHT ACROSS THE NORTH...

.WIDESPREAD FROST WILL BE POSSIBLE LATE TONIGHT INTO EARLY MONDAY
MAINLY NORTH OF A LEWISTOWN TO BLOOMINGTON LINE AS EARLY MORNING
TEMPERATURES DROP INTO THE MIDDLE 30S. IT APPEARS THE MORE 
WIDESPREAD FROST THREAT WILL BE TO THE NORTH AND WEST OF THE PEORIA
AND BLOOMINGTON METROPOLITAN AREAS EARLY MONDAY MORNING.

ILZ027>031-036>038-140900-
/O.NEW.KILX.FR.Y.0004.131014T0800Z-131014T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
815 PM CDT SUN OCT 13 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...DROPPING TO BETWEEN 34 TO 37 DEGREES BETWEEN 300
  AM AND 800 AM MONDAY MORNING.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

SMITH
2 follow-up statements
382 
WWUS73 KILX 140806
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
306 AM CDT MON OCT 14 2013

...AREAS OF FROST EXPECTED EARLY THIS MORNING...

.AS TEMPERATURES FALL INTO THE 30S EARLY THIS MORNING...AREAS OF
FROST WILL BE POSSIBLE. IT APPEARS THE MORE WIDESPREAD FROST
THREAT WILL BE TO THE NORTH AND WEST OF THE PEORIA AND BLOOMINGTON
AREAS.

ILZ027>031-036>038-141300-
/O.CON.KILX.FR.Y.0004.000000T0000Z-131014T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
306 AM CDT MON OCT 14 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 35
  TO 39 DEGREE RANGE...BEFORE BEGINNING TO RISE AFTER 7 AM.
  TEMPERATURES IN THE IMMEDIATE PEORIA METROPOLITAN AREA SHOULD
  STAY A BIT HIGHER. 

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
GEELHART
782 
WWUS73 KILX 141253
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT MON OCT 14 2013

ILZ027>031-036>038-141400-
/O.EXP.KILX.FR.Y.0004.000000T0000Z-131014T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
753 AM CDT MON OCT 14 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES DROPPED INTO THE MIDDLE 30S EARLY THIS MORNING OVER
THE NORTHERN PORTIONS OF CENTRAL ILLINOIS...RESULTING IN AREAS OF
FROST. SUNSHINE AND RISING TEMPERATURES WILL QUICKLY MELT ANY
REMAINING FROST AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE
AT 8 AM.

$$

SHIMON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 13, 6:14 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 13, 6:14 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Lincoln IL
614 PM CDT Sun Oct 13 2013

.DISCUSSION...
ISSUED 249 PM CDT Sun Oct 13 2013

After collaboration with DVN and LOT, have added patchy frost to
areas across the northwest forecast area and made some minor
adjustments to other grids for late tonight and early Monday morning. Do
not expect frost to be widespread enough to warrant an advisory,
but wind protected areas may see some patchy frost.

&&

.AVIATION...
ISSUED 610 PM CDT Sun Oct 13 2013

VFR conditions are expected through this forecast period (00z Tue).
High pressure will track to our north tonight and finally pull away
from the area during the day on Monday. A clear sky is expected
tonight into a good part of Monday before high level clouds start
to move in ahead of our next weather system slated to bring in
some rain late Monday night or Tuesday morning. Surface winds tonight
will be from the northeast to east at 3 to 8 kts, and then winds
will gradually veer more into the east and southeast at around 10
kts by Monday afternoon.

Smith
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 13, 3:14 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT SUN OCT 13 2013

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
314 PM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE NEXT
WEATHER SYSTEM AFFECTS THE AREA. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

HJS

In the hours before

Special weather statement, Oct 13, 3:19 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SUN OCT 13 2013

ILZ027>031-036-038-140900-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
319 PM CDT SUN OCT 13 2013

...PATCHY FROST POSSIBLE LATE TONIGHT INTO MONDAY MORNING...

THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL
PRODUCE CONDITIONS FAVORABLE FOR SOME PATCHY FROST LATE TONIGHT
AND INTO MONDAY MORNING. THE BEST CHANCES FOR FROST WILL BE IN
WIND PROTECTED AREAS AWAY FROM CITIES AND TOWNS. WIDESPREAD FROST
IS NOT EXPECTED.

CLOUDS AND WARMER TEMPERATURES WILL MOVE IN LATE MONDAY AND FROST
IS NOT EXPECTED AFTER TONIGHT THROUGH MIDWEEK.

THOSE THAT HAVE SENSITIVE PLANTS IN AREAS THAT ARE NORMALLY WIND
PROTECTED WILL WANT TO COVER THEM OR MOVE THEM INSIDE IF POSSIBLE.

BARKER

Nearby

Frost Advisories in Illinois, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.